In our last blog post, Dena outlined how I had begun to wilt under the accumulating toxicity – and resulting side effects – from Cabozantinib. And that we decided to try a Sutent-like regimen of four weeks on the drug and two weeks off to allow the body to get a break from the toxicity. And how that idea backfired on us. I went on a sudden downward spiral, almost as if the disease – freed of its Cabo straightjacket – came back with a vengeance. We quickly aborted the cycling idea, and I went back on the drug.
It’s unclear if the spiral was a result of a “flare up,” as Dena referenced in her blog post, or whether there was fluid leaking into my lungs, which Dr. Hammers thought could be a possibility. Nobody knew for sure but all agreed it was best to get back on the drug.
And I’m glad to say that going back on the Cabozantinib worked. My breathing and coughing have returned to its pre-break levels. We’re still in a bit of a pickle about what we’re going to do as the side effects start mounting again. The worst of them is nausea, vomiting and fatigue. And also a condition similar to (perhaps is) gastroparesis, in which your food doesn’t properly digest and kind of just sits in your stomach in an acid-melted pool. When you stand up, you can literally hear the liquid sloshing in your stomach. It sounds like lifting a water container upside down to install it in the office water cooler. Glug, glug, glug. That in itself tends to make me nauseas, and it makes eating more difficult than it already is. Cachexia is a constant threat, and gastroparesis doesn’t help matters.
Cabo may not be the best drug....but it's damn good and will crush it within its niche....buy all u can....this is a no brainer